Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 2002, 5:22 AM CDT for Davidson County, Robertson County, Tennessee. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2002, 5:22 AM CDT (10:22 UTC)
- Expired
- Apr 28, 2002, 6:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:30 AM CDT | Thunderstorm Wind 60 E | Greenbrier, TN | Sheriff's office reported uprooted trees. |
| Apr 28, 5:30 AM CDT | Hail 0.88 | Goodlettsville, TN | Spotter reported nickel size hail. |
| Apr 28, 5:30 AM CDT | Thunderstorm Wind 50 E | Madison, TN | Spotter reported trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 2:00 AM CDT | Tornado Watch | SPC | 5 hr |
| Apr 28, 5:15 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 281022 SVRBNA TNC037-147-281100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 522 AM CDT SUN APR 28 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAVIDSON COUNTY IN TENNESSEE SOUTHERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 600 AM CDT * AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF GREENBRIER...OR 14 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGETOP AROUND 530 AM CDT GOODLETTSVILLE AROUND 535 AM CDT WEAK, SHORT LIVED TORNADOES MAY OCCUR ALONG THE LEADING EDGE OF THIS LINE OF SEVERE THUNDERSTORMS. HOWEVER, THE MAIN THREAT IS DAMAGING WIND. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR TENNESSEE. $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:15 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 28, 3:15 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 AM CDT SUN APR 28 2002 SURFACE LOW CENTERED NEAR DUBUQUE IOWA WITH A COLD FRONT EXTENDING SOUTH INTO SOUTHERN MISSOURI THEN TURNING SOUTHWESTWARD INTO NORTH TEXAS. STRONG THUNDERSTORMS HAVE FORMED AHEAD OF THE FRONT IN UNSTABLE AIR WITH GOOD SURFACE TO 3KM WIND SHEAR AVAILABLE. HELICITY IN THE 500+ RANGE. STRONG H5 LOW MOVING THROUGH THE MIDWEST INTO THE GREAT LAKES WITH A DRY SLOT FROM THE LOWER PLAINS EXTENDING NORTHEAST TO THE SOUTHERN TIP OF LAKE MICHIGAN. MODELS FAIRLY CONSISTENT IN PUSHING LOW PRESSURE CENTER INTO NY STATE BY THIS EVENING WITH COLD FRONT TRAILING SOUTHWESTWARD THROUGH THE APPALACHIANS INTO NORTHERN GA/AL. WEAK SURFACE RIDGE OVER THE AREA MONDAY WITH SOUTHERLY FLOW RETURNING MONDAY NIGHT. AVN MANUFACTURES A STRONG VORT CENTER OVER NORTHERN GA FOR 01/00Z (TUE EVE) WHICH LOOKS SUSPICIOUS. NEXT MAJOR FEATURE IS A GOOD H5 SHORTWAVE MOVING OUT OF THE ROCKIES ON WEDNESDAY AND THROUGH THE UPPER OHIO VALLEY WEDNESDAY NIGHT. BEYOND THAT...A STRONG H5 SHORTWAVE IS SEEN DROPPING OUT OF CENTRAL CANADA THURSDAY NIGHT AND MOVING THROUGH THE OHIO VALLEY ON FRIDAY. RELATIVE CALM THROUGH THE WEEKEND. BNA EU 079/053 072/052 074 18600 CSV CU 078/048 069/048 070 18500 .BNA...NONE JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 40 min |
| Apr 28, 4:40 AM CDT | Tornado Warning | OHX | Montgomery | 35 min |
| Apr 28, 4:51 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 24 min |
| Apr 28, 5:28 AM CDT | Tornado Warning | OHX | Hickman, Humphreys | 32 min |
| Apr 28, 5:38 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 37 min |
| Apr 28, 6:02 AM CDT | Tornado Warning | OHX | Hickman, Maury, Williamson | 43 min |
| Apr 28, 6:33 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 27 min |
| Apr 28, 6:54 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Apr 28, 7:16 AM CDT | Tornado Warning | OHX | Rutherford | 29 min |
| Apr 28, 7:41 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 34 min |
| Apr 28, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 49 min |
| Apr 28, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 38 min |
| Apr 28, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 47 min |
| Apr 28, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 43 min |
| Apr 28, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 51 min |
| Apr 28, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 39 min |
| Apr 28, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 47 min |
| Apr 28, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 43 min |
| Apr 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 40 min |
| Apr 28, 3:15 PM CDT | Tornado Warning | OHX | Warren | 30 min |
| Apr 28, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 48 min |
| Apr 28, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 44 min |
| Apr 28, 3:34 PM CDT | Tornado Warning | OHX | Maury | 41 min |
| Apr 28, 3:40 PM CDT | Tornado Warning | OHX | Van Buren | 35 min |
| Apr 28, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Apr 28, 3:51 PM CDT | Tornado Warning | OHX | Marshall | 24 min |
| Apr 28, 4:10 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Moore | 35 min |
| Apr 28, 4:16 PM CDT | Tornado Warning | OHX | Wayne | 29 min |
| Apr 28, 4:22 PM CDT | Tornado Warning | OHX | Lincoln | 23 min |
| Apr 28, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 46 min |
| Apr 28, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 39 min |
| Apr 28, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 45 min |
| Apr 28, 4:48 PM CDT | Tornado Warning | OHX | Lawrence | 27 min |
| Apr 28, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 31 min |
| Apr 28, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 31 min |
| Apr 28, 5:18 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 27 min |
| Apr 28, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 40 min |
| Apr 28, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 39 min |
| Apr 28, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 28 min |
| Apr 28, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.